How to Deal with Someone Addicted to Percocet

percocetAccording to the National Survey on Drug Use and Health Organization, treatment admission for abuse of prescription drugs has increased more than 4 times in the last 10 to 15 year period. Percocet is a prescription drug that is in the group of drugs that have become widely abused in the United States. Originating from opium, Percocet is part oxycodone and acetaminophen, making it a powerful painkiller. Because a user can easily build up a tolerance for the drug, it is one that becomes abused often. Once the cycle of abuse sets in, it is not too much further to addiction—or even overdose—which are real dangers in taking any kind of prescription painkiller.

Many people who become addicted start out as patients who have been prescribed the narcotic by a medical doctor because of an acute medical condition that has attendant medium to severe pain involved. In order to achieve relief from the pain the user finds it necessary to take larger and more frequent doses, going over the prescribed or recommended dose. It is important for someone to realize that once they start experiencing a tolerance to the drug, they have entered a danger zone and must consult medical professionals in order to find other forms of therapy for their physical condition.

Teen Use of Percocet

Teen use of Percocet is also a growing concern. A study conducted by the University of Michigan documents the alarming increase in abuse of pain medications by the teen population of our country. Over 70 percent of seniors in high school who got involved in using pain meds in order get high report that they obtained the pills from family or friends. A common way for teens to get their hands on these prescriptions is to pilfer the medicine cabinets of their parents or other family members who have been prescribed these medications.

Whether teen or adult, in order to help someone who is abusing or has become addicted to Percocet, you must first be aware of the signs. Someone who has become addicted can often find it difficult to replenish their supply of the prescription drug, and so many times you will see symptoms of withdrawal in the person. These can include:

Nausea
Liver damage
Fever
Muscle pain and weakness
Panic attack
Flu-like symptoms

Overdose symptoms of the drug include:

Muscle weakness
Fainting
Difficulty breathing
Respiratory failure
Cold, clammy skin
Blue lips, fingertips, skin
Loss of consciousness
Coma

If you notice these signs in someone you must discover immediately whether they have been prescribed Percocet in the past, or if they’ve had access to someone who has. Going through withdrawal from this drug can be deadly if the proper help is not received right away.

Percocet Recovery

The way to help someone who is addicted to Percocet is to get them into an in-patient drug addiction treatment center as fast as you can. The programs that have the most long-term rate of success are the 90-day drug rehab programs. Monitored detoxification from the painkiller is the first step. This must be done by trained medical professionals who know how to ease a person off of the drug successfully. Be sure that the treatment does not include the replacement of the drug with another, as the addiction will continue. The person must get off painkillers completely.

The second part of the treatment is to ensure that the person receives the proper treatment to resolve the original causes of their addiction. Without a change of lifestyle the person will not eliminate the need to medicate their physical or emotional pain and will be at risk of relapsing.

Leave a Comment

Filed under Narconon Blog

Leave a Reply

Your email address will not be published. Required fields are marked *